MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5580102
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent minimally invasive surgery for transforaminal lumbar interbody fusion due to unknown reason.Intra-operatively, the distractor rack was broken.No fragment of the broken instrument remained in the patient.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Additional information: product analysis: visual and optical inspection revealed one of the gear drives of the pinion distractor was separated.Microscopic inspection of the gear drive revealed the laser weld of the pin was broken.The gear will no longer stay in the instrument and function correctly.This type of damage is consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9165625
Report Number1030489-2019-01129
Device Sequence Number2591848
Product Code LXH
UDI-Device Identifier00643169714618
UDI-Public00643169714618
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5580102
Device Lot NumberIM18G012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1